Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abnormal sweating since 3 years
Mar 22, 2013

Dear Keith Henry I am a 56 year old gay man, HIV positive since twelve years. Virus undetectabe all the time and CD4 635. My actual meds are Truvada, Prezista and Norvir. Since about three years I have the problem of abnormal sweating in certain situations; sometimes also at night, when I have to change my pyjama. I get sweaty walking to the bus, after light housework or workout, also when I am under some stress, after taking a shower. Even during Computer work, I get hot flashes. My big problem is, I am sweating also in winter (breast, back and head), and I catch easily a cold even during my computer-work at night. I am quite frustrated. Most of my infected time, I didn't have any problems with sweating. My weight is quite normal. The doctors had controlled my blood for possible problems, without any result. I even tried Chineese acupuncture, without success. What can cause this body reaction? Is it the meds, my age, the lack of fitness,is it psychological? The doctors cannot give me an answer. I really feel lost with my problem. I even avoid going out and meet people. Can you give me any practical advise? Can I be shure, that this is nothing serious? What about some aluminium containing antiperspirant? Is this not just covering the symptoms?

I know, sweating can be difficult to be treated, but I cannot accept my actual situation, since for most of my life this problem hasn't exist.

Thank you for your answer Rene

Response from Dr. Henry

Hyperhidrosis can be a frustrating condition. I have had several HIV+ patients who have experienced the same problem and for whom we havent been able to determine the cause. Since it has been going on for 3 years seems unlikely to be related to a serious underlyig HIV/AIDS related problems (infection or malignancy). HIV occasionally can cause autonomic nervous system dysfunction. Hormone conditions (thyroid, adrenal, testosterone axis) can sometimes contribute to the problem and may be worth checking into. KH



Previous
AIDS with CD4 of 7
Next
Leg pain after 3 rounds of PEP Truvada/Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement